Clostridium Difficile (C. difficile, C. diff) (cont.)
IN THIS ARTICLE
When to Seek Medical Care
If an individual has watery diarrhea, especially after administration of antibiotics or a recent hospitalization, C. difficile colitis should be suspected. Your physician may need to be notified in order to properly evaluate the diarrhea.
If the symptoms are severe, such as the presence of a high grade fever, severe diarrhea, moderate to severe abdominal pain, or signs of dehydration, hospitalization may be required for supportive care and treatment of the infection.
Medically Reviewed by a Doctor on 12/12/2014
YOU MAY ALSO LIKE
Must Read Articles Related to Clostridium Difficile (C. difficile, C. diff)
Patient Comments & Reviews
The eMedicineHealth doctors ask about Clostridium Difficile (C. difficile, C. diff, Antibiotic Related Colitis):
Clostridium Difficile Colitis - Symptoms
What were the symptoms of your clostridium difficile colitis?
Clostridium Difficile Colitis - Treatments
What kinds of treatments have been effective for your clostridium difficile colitis (antibiotic-associated colitis, c. difficile colitis)?
Digestive Disorders Resources
- Is It Okay to Take a Stool Softener Every Day?
- 9 Questions to Ask Before Having Surgery
- Your Treatment Options for Constipation
- Early Care for Your Premature Baby
- What to Eat When You Have Cancer
- When to Take More Pain Medication